Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Feb 11, 2009, 6:33 PM EST for 6 counties in Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 6:33 PM EST (23:33 UTC)
- Expired
- Feb 11, 2009, 7:00 PM EST
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 1:59 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 6:20 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 11, 6:20 PM EST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 PM EST WED FEB 11 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH ACROSS THE AREA LATE THIS EVENING
WITH SHOWERS AND ISOLATED THUNDERSTORMS. STRONG GUSTY WINDS WILL
OCCUR AS THE FRONT APPROACHES AND AFTER IT PASSES. HIGH PRESSURE
WILL BRING CLEARING FOR THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
HAVE UPDATED TO INCLUDE SVR WATCH AND TO ADJUST POPS TO CURRENT
ACTIVITY. ALSO ADDED MENTION OF SEVERE FOR THIS EVENING.
STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA BETWEEN 00Z
AND 04Z FROM WEST TO EAST. VERY STRONG LOW LEVEL WINDS MAY PRODUCE
WIND GUSTS IN EXCESS OF 50 KNOTS WITH CONVECTION AHEAD OF THE
FRONT AND IN SYNOPTIC GUSTS BEHIND THE FRONT. WINDS ALOFT REMAIN
STRONG INTO THURSDAY AFTERNOON BEFORE THEY BEGIN TO WEAKEN
THURSDAY EVENING. MUCH COLDER AIR WILL PUSH IN BEHIND THE FRONT
THURSDAY. DRIER AIR BEHIND THE FRONT WILL ALSO REDUCE THE RISK OF
SHOWERS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
COLDER TEMPERATURES BEHIND THE STRONG COLD FRONT WILL BRING SOME
LAKE EFFECT SNOW SHOWERS TO THE NORTH AND THE RIDGES EAST OF
PITTSBURGH WITH LIGHT SNOW ACCUMULATIONS EXPECTED INTO FRIDAY
MORNING. HIGH PRESSURE BUILDING INTO THE DISTRICT FRIDAY WILL
BRING AND END TO THE SNOW SHOWERS AND PROVIDE DRY WEATHER AND
CONTINUED CHILLY TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SURFACE LOW WILL MOVE EAST OFF THE MID ATLANTIC COAST BY SUNDAY.
WILL KEEP CHANCE FOR RAIN AND SNOW SHOWERS SATURDAY NIGHT INTO
SUNDAY. MAINLY DRY CONDITIONS ARE EXPECTED MONDAY AND TUESDAY UNDER
SURFACE HIGH PRESSURE. NEXT SYSTEM WILL MOVE EAST INTO THE MID MS
VALLEY BY WEDNESDAY SPREADING SCATTERED RAIN AND SNOW SHOWERS INTO
OUR FORECAST AREA BY MIDWEEK.
TEMPERATURES ARE FORECAST TO BE NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW OVER ILLINOIS WILL CONTINUE TO STRENGTHEN AND MOVE
NORTHEAST ACROSS THE GREAT LAKES TONIGHT...WITH A STRONG COLD FRONT
SWEEPING ACROSS THE UPPER OHIO VALLEY EARLY TONIGHT. SHOWERS AND
SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT ALONG WITH THE
POTENTIAL FOR WIND GUSTS OVER 40KT IN CONVECTION.
STRONG WEST WINDS ARE EXPECTED TO PERSIST IN STRONG PRESSURE
GRADIENT BEHIND THE FRONT LATER TONIGHT THROUGH THE END OF THE TAF
PERIOD WITH GUSTS REACHING 50 KT AT TIMES. MVFR CEILINGS AND
VISIBILITIES SHOULD PREVAIL LATE TONIGHT AND THURSDAY MORNING IN
NUMEROUS RAIN SHOWERS.
SCATTERED RAIN AND SNOW SHOWERS WILL GRADUALLY DIMINISH BY THURSDAY
AFTERNOON...WITH VFR CONDITIONS DEVELOPING AND CONTINUING THROUGH
FRIDAY AS HIGH PRESSURE BUILDS IN.
NEXT LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE OHIO VALLEY AND
BRING SCATTERED RAIN AND SNOW SHOWERS AND POSSIBLE MVFR/IFR
RESTRICTIONS FOR SATURDAY AND SATURDAY NIGHT.
GENERALLY VFR CONDITIONS ARE EXPECTED FOR SUNDAY AND MONDAY AS HIGH
PRESSURE RETURNS.
&&
.HYDROLOGY...
TEMPERATURES ARE FORECAST TO REMAIN WELL ABOVE FREEZING UNTIL
THURSDAY NIGHT...THUS SNOW MELT WILL CONTINUE. WATER EQUIVALENT
IN THE SNOW PACK ALONG THE I-80 CORRIDOR AND IN THE RIDGES IS
STILL ON THE ORDER OF 1 INCH WITH SOME HIGHER AMOUNTS REMAINING ON
THE RIDGES. IN ADDITION, APPROXIMATELY AN INCH OF RAINFALL IS
PROJECTED OVER THE NEXT TWO DAYS.
SO...ADDITIONAL RISES ON AREA RIVERS AND STREAMS MAY BE EXPECTED
THIS WEEK WITH CONTINUED ICE MOVEMENT AND POSSIBLE ICE JAMS. AREA
WATERWAYS AND ACTUAL PRECIPITATION AMOUNTS WILL HAVE TO BE
MONITORED CLOSELY THIS WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR MDZ001.
OH...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR PAZ007>009-
013>016-020>023-029>032.
WV...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Feb 11, 2:45 PM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EST WED FEB 11 2009 MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-121200- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 245 PM EST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH PRIMARY THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ001>004-012-121200- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 245 PM EST WED FEB 11 2009 ...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-121200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 245 PM EST WED FEB 11 2009 ...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 11, 4:46 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD OIL CITY 41.43N 79.70W
02/11/2009 VENANGO PA EMERGENCY MNGR
SENECA ST CLOSED IN OIL CITY DUE TO FLOODING FROM OIL
CREEK.
0400 PM FLOOD 4 NE GREENVILLE 41.45N 80.33W
02/11/2009 MERCER PA DEPT OF HIGHWAYS
STATE ROAD 4019, ALSO KNOWN AS METHODIST RD, CLOSED FROM
SALEM RD TO BEATTY SCHOOL RD DUE TO FLOODING FROM LITTLE
SHENANGO CREEK.
&&Special weather statement, Feb 11, 5:20 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 520 PM EST WED FEB 11 2009 OHZ048-057-058-068-112315- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH- 520 PM EST WED FEB 11 2009 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WITH STRONG WIND GUSTS TO MOVE THROUGH THE FOLLOWING COUNTIES...NOBLE...MUSKINGUM...GUERNSEY AND COSHOCTON... AT 518 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 55 MILES WEST OF NEW GUILFORD TO 53 MILES SOUTHWEST OF EAST FULTONHAM...MOVING EAST AT 55 MPH. THESE SHOWERS AND THUNDERSTORMS CAN CAUSE WIND GUSTS OVER 50 MPH ANYTIME AFTER 545 PM. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BELLE VALLEY...BLISSFIELD...BLUE ROCK STATE PARK... BODEN...BRIDGEVILLE...CANNELVILLE...CHANDLERSVILLE...CONESVILLE... COOPERDALE...COSHOCTON...CUMBERLAND...DILLON STATE PARK...DRAKE AND DUNCAN FALLS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
Special weather statement, Feb 11, 5:55 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 555 PM EST WED FEB 11 2009 OHZ039>041-049-050-058-059-068-069-PAZ020-029-031-WVZ001>004-012- 120000- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-WETZEL WV- 555 PM EST WED FEB 11 2009 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WITH STRONG WINDS TO MOVE THROUGH THE FOLLOWING COUNTIES...MONROE...NOBLE...COLUMBIANA...BELMONT... GUERNSEY...HARRISON... JEFFERSON... TUSCARAWAS... CARROLL... WASHINGTON...BEAVER...GREENE...WETZEL...MARSHALL...OHIO...BROOKE AND HANCOCK... AT 552 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS MOVING INTO MUSKINGGUM AND COSHOCTON COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH AND WILL AFFECT THE REGION AFTER 645 PM EST. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AVELLA...CLAYSVILLE...FLORENCE...RURAL VALLEY...RYERSON STATION... ALEPPO...MOUNT CARMEL...ACHESON...AVELLA HIGHLANDS...BEHAM... BERTHA...BRISTORIA...BUDAVILLE...BUFFALO AND BURDETTE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Local storm report, Feb 11, 6:20 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST ZANESVILLE 39.94N 82.01W
02/11/2009 M59 MPH MUSKINGUM OH ASOS
GUST REPORTED AT ZANESVILLE AIRPORT
&&
TGREENSpecial weather statement, Feb 11, 6:33 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 633 PM EST WED FEB 11 2009 PAZ007-008-013>015-021-022-030-032-WVZ021-022-120030- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-LAWRENCE PA-MARION WV-MERCER PA-MONONGALIA WV-VENANGO PA-WESTMORELAND PA- 633 PM EST WED FEB 11 2009 ...THUNDERSTORMS WITH DAMAGING WINDS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...ARMSTRONG...ALLEGHENY...WESTMORELAND...BUTLER...VENANGO... CLARION...MERCER...LAWRENCE...MARION AND MONONGALIA... AT 624 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH SHOWED A LINE OF THUNDERSTORMS...WITH DAMAGING WINDS...MOVING RAPIDLY ACROSS EASTERN OHIO. THIS AREA OF STORMS WILL CONTINUE TO MOVE TO THE EAST-NORTHEAST AND WILL ENCOUNTER THE REGION BY 700 PM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISON PARK...APOLLO...BALDWIN...BELLE VERNON...BESSEMER...BETHEL PARK...BRADYS BEND...BRIDGEVILLE...BROWNSVILLE...BUTLER... CALIFORNIA...CARNEGIE...CHICORA...CLINTONVILLE AND COOPERSTOWN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:26 PM EST | River Flood Advisory | PBZ | Allegheny | 3 days |
| Feb 11, 3:46 AM EST | High Wind Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 39 hr |
| Feb 11, 12:24 PM EST | Areal Flood Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Mercer, Venango | 24 hr |
| Feb 11, 6:44 PM EST | Severe Thunderstorm Warning | PBZ | Greene, Washington | 46 min |
| Feb 11, 6:54 PM EST | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 36 min |
| Feb 11, 6:52 AM EST | River Flood Watch | PBZ | Coshocton | 24 hr |
| Feb 11, 5:51 PM EST | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble | 54 min |
| Feb 11, 6:23 PM EST | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 22 min |
| Feb 11, 6:59 PM EST | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.